Dizziness Associated with Alfuzosin and Gemtesa (Vibegron)
Mechanism and Frequency of Dizziness
- The dizziness associated with alfuzosin is primarily related to orthostatic hypotension that occurs when changing positions quickly, particularly in elderly patients 1
- Medications, including those like Gemtesa (vibegron), can generally cause dizziness as noted in clinical practice guidelines, with several medications producing side effects of dizziness and/or vertigo 2, 3
Patient Risk Factors
- Patients taking multiple medications that can cause hypotension are at increased risk for dizziness 4
- Elderly patients are at higher risk for experiencing dizziness with these medications 1
Management and Precautions
- Ensuring adequate hydration can help minimize orthostatic hypotension, and rising slowly from sitting or lying positions can reduce the risk of dizziness 1
- Patients should be warned about the potential for dizziness when driving or operating machinery, and caution should be exercised, especially in elderly patients 1
- In patients with BPH, tamsulosin may have a lower risk of orthostatic hypotension compared to other alpha-blockers including alfuzosin 1